Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 380, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 21, 2003, 4:12 PM CDT for Monroe County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2003, 4:12 PM CDT (21:12 UTC)
- Expired
- Jul 21, 2003, 4:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Monroe County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 1:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1960 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:00 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 21, 3:00 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 300 PM CDT MON JUL 21 2003 RADAR SHOWS STORMS NOW IN EXTREME NE MS MOVING EAST. ALREADY DROPPED THUNDERSTORMS WATCH IN WEST TENNESSEE. WL KEEP TRW WATCH OUT FOR ONLY TUP ZONES THIS EVENING. PCPN FROM NEXT SHT WV TO MUDDLE INTO MIDSOUTH LATER TONIGHT. AVN/ETA SHOWING GOOD CHANCE OF TRWS TMR. SOME MAY BECOME SEVERE WITH HEAVY RAIN. CLDS TO KEEP TEMPS IN 80S TUE. BY TUE EVE...PCPN PROBABLY CONFINED TO SOUTHERN HALF OF AREA AND ON OUT BY MIDNIGHT. DRY WEATHER AND SOME COOLER THAN NORMAL TEMPS TO DOMINATE MIDSOUTH WED THROUGH WEEKEND. NEXT RAIN CHANCE RISES AGAIN MONDAY. .MEG...NONE. RENCH
Hazardous weather outlook, Jul 21, 3:56 PM CDT, 16 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-221000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 356 PM CDT MON JUL 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS IN THE TUPELO AREA. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS FROM THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TUESDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION... CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. WER
In the hours before
Special weather statement, Jul 21, 2:31 PM CDT, 1 hour 41 minutes before
TNZ003-004-020-021-050>055-089>092-212300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 0231 PM CDT MON JUL 21 2003 SEVERE THUNDERSTORM WATCH NUMBER 786 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN TENNESSEE... CARROLL CHESTER CROCKETT DECATUR FAYETTE GIBSON HARDEMAN HARDIN HAYWOOD HENDERSON HENRY MCNAIRY MADISON WEAKLEY
Special weather statement, Jul 21, 3:30 PM CDT, 42 minutes before
MSZ002>006-009-013>017-021>024-220000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 0330 PM CDT MON JUL 21 2003 SEVERE THUNDERSTORM WATCH NUMBER 788 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... ALCORN BENTON MARSHALL PRENTISS TIPPAH TISHOMINGO UNION SEVERE THUNDERSTORM WATCH NUMBER 788 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... CALHOUN CHICKASAW ITAWAMBA LAFAYETTE LEE MONROE PONTOTOC YALOBUSHA
Local storm report, Jul 21, 3:41 PM CDT, 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
341 PM CDT MON JUL 21 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 AM HUNTINGDON TN 65 MPH WIND GUST
07/21/03 CARROLL REPORTED BY SPOTTER.
1145 AM HUNTINGDON TN WIND DAMAGE
07/21/03 CARROLL TREES DOWN. REPORTED BY
CARROLL COUNTY SHERIFFS
OFFICE.
0100 PM REAGAN TN WIND DAMAGE
07/21/03 HENDERSON TREES DOWN. REPORTED BY
FIRE DEPARTMENT.
0100 PM BARTSTOWN TN WIND DAMAGE
07/21/03 DECATUR TREES DOWN. REPORTED BY
STATE PARK
0105 PM REAGAN TN WIND DAMAGE
07/21/03 HENDERSON TREES DOWN. REPORTED BY
HENDERSON COUNTY SHERIFFS
OFFICE.
0105 PM SARDIS TN WIND DAMAGE
07/21/03 HENDERSON TREES DOWN. REPORTED BY
HENDERSON COUNTY SHERIFFS
OFFICE.
0115 PM TN WIND DAMAGE
07/21/03 HARDIN TREES AND POWERLINES
DOWN. COUNTY WIDE.
REPORTED BY CENTRAL
DISPATCH
0145 PM TN WIND DAMAGE
07/21/03 HARDIN TREES AND POWERLINES
DOWN. COUNTY WIDE.
REPORTED BY CENTRAL
DISPATCH
0150 PM TN WIND DAMAGE
07/21/03 MCNAIRY TREES AND POWERLINES
DOWN. COUNTY WIDE.
REPORTED BY MCNAIRY
COUNTY SHERIFFS OFFICE.
0150 PM MS WIND DAMAGE
07/21/03 ALCORN TREES AND POWERLINES
DOWN. REPORTED BY ALCORN
COUNTY 911.
0200 PM PICKWICK DAM TN WIND DAMAGE
07/21/03 HARDIN NUMEROUS LIMBS OFF TREES.
FUNNEL CLOUD. REPORTED BY
PUBLIC.
0200 PM BOONEVILLE MS WIND DAMAGE
07/21/03 PRENTISS TREES AND POWERLINES
DOWN. REPORTED BY POWER
COMPANY.
0215 PM BURNSVILLE MS WIND DAMAGE
07/21/03 TISHOMINGO TREES DOWN. REPORTED BY
TISHOMINGO COUNTY
SHERIFFS OFFICE.
0300 PM BELMONT MS WIND DAMAGE
07/21/03 TISHOMINGO POWERLINES DOWN. REPORTED
BY ELECTRIC COMPANY.
0310 PM MS WIND DAMAGE
07/21/03 ITAWAMBA POWERLINES DOWN. EASTERN
PART OF COUNTY. REPORTED
BY ELECTRIC COMPANYThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 1:50 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tishomingo | 40 min |
| Jul 21, 2:24 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 51 min |
| Jul 21, 3:30 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 30 min |
| Jul 21, 3:36 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 24 min |
| Jul 21, 11:27 AM CDT | Severe Thunderstorm Warning | MEG | Carroll | 33 min |
| Jul 21, 12:41 PM CDT | Severe Thunderstorm Warning | MEG | Henderson | 34 min |
| Jul 21, 12:49 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Hardin | 41 min |
| Jul 21, 1:26 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 34 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.